November 5 2009, 1:23 PM
I have a high tolerance for pain. Anyone who knows me well – family members, doctors, estheticians – will confirm this. My husband and I agree: I am tough. Not French Foreign Legion tough, but maybe Canadian Special Forces tough.
However, for the last 12 hours and, to a lesser extent, for 48 hours before that, I’ve been enduring wave after wave of intense abdominal pain. I emit weird primal noises and make fists and kick one foot around like a dog dreaming of chasing rabbits… And then the pain passes and, like a crazy person, I type some more.
It’s the drugs – my hitherto mild-mannered capecitabine and lapatinib are now mercilessly kicking my butt. Causing stomach cramps, intestinal cramps, nasty, painful, crampity-cramps and no small measure of the trotskys…
If it were possible to be punched in the solar plexus and kneed in the nuts while in labour, that’s how I feel.
I have a hot water bottle pressed against my stomach at all times. My husband makes them so hot they have to be wrapped in gigantic towels for the first couple of hours. I may have poached my innards. Don’t care – the relief is glorious.
My mom is now here, taking over where my husband left off when he went to work this morning. She has fed me mashed bananas and electrolytes and soda crackers. She is busy in the kitchen now – I can hear her over my own weird primal noises; the comforting sound of her clattering around down there.
Another wave is coming. I really need to stop with the typing. Viva Imodium! Charge!
Full credit to the source URL for this article; please feel free to follow the link through to the full article.
Leave a Comment
You must be logged in to post a comment.